MAUDE Adverse Event Report: DEPUY SPINE INC UNIPL CAM TGHTNR SHFT TRI-LOBE; DRIVER

DEPUY SPINE INC UNIPL CAM TGHTNR SHFT TRI-LOBE; DRIVER
Model Number 289706000
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is (b)(6) representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, upon opening the set to check implant stock, it was noted the screwdriver end was worn away.There was no procedure and patient are involved.This complaint involves one (1) device.This report is for (1) unipl cam tightener shaft tri-lobe.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The unpl cam tghtnr shft tri-lobe (part #: 289706000, lot #: gm3504101) was returned and received at us cq.It was observed that the tip of the device was twisted.The twisted/worn condition of the tip would render the device inoperable.There were surface scratches along the shaft of the device consistent with normal wear.The stripped/worn condition of the tip is consistent as an end of life indicator for the device.No other issues were identified during an inspection.The received condition is consistent with the complaint condition thus the complaint was confirmed.After a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for unipl cam tghtnr shft tri-lobe was conducted identifying that lot number gm3504101 was released in a single batch.Batch1: lot were released on 10 jan 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPL CAM TGHTNR SHFT TRI-LOBE
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10218607
Report Number1526439-2020-01281
Device Sequence Number19434187
Product Code HWR
UDI-Device Identifier10705034224770
UDI-Public(01)10705034224770
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289706000
Device Catalogue Number289706000
Device Lot NumberGM3504101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer09/10/2020
09/14/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date09/11/2020
09/15/2020
Patient Sequence Number1